Alert archive / North Carolina / Gale Warnings in 2016

Gale Warning 1, NWS Newport/Morehead City, NC

January 4, 2016

NWS Newport/Morehead City, NC issued this gale warning at Jan 4, 2016, 2:25 AM EST. It took effect at Jan 4, 2016, 4:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2016, 2:25 AM EST (07:25 UTC)
In effect from
Jan 4, 2016, 4:00 PM EST
Expired
Jan 5, 2016, 9:06 AM EST
In force
17 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

762 
WHUS72 KMHX 040725
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
225 AM EST MON JAN 4 2016

...STRONG WINDS AND ELEVATED SEAS EXPECTED ACROSS THE EASTERN NC
COASTAL WATERS AND SOUNDS...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP THIS AFTERNOON BETWEEN
STRONG HIGH PRESSURE ACROSS THE MIDWESTERN STATES AND DEVELOPING
LOW PRESSURE ACROSS THE NORTHWEST ATLANTIC OCEAN. NORTHWEST WINDS
WILL INCREASE TO 20 TO 30 KNOTS WITH FREQUENT GUSTS ABOVE GALE
FORCE LATE THIS AFTERNOON INTO TUESDAY MORNING. WINDS WILL VEER
NORTH ON TUESDAY AND SUBSIDE TO SMALL CRAFT ADVISORY LEVELS
THROUGH TUESDAY AFTERNOON. SEAS WILL PEAK AT 9 TO 12 FEET LATE
TONIGHT INTO TUESDAY MORNING, THEN LINGER ABOVE 6 FEET THROUGH
EARLY WEDNESDAY MORNING.

AMZ150-152-154-156-158-042130-
/O.UPG.KMHX.GL.A.0001.160104T2300Z-160105T1800Z/
/O.NEW.KMHX.GL.W.0001.160104T2100Z-160105T2000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
225 AM EST MON JAN 4 2016

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 PM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-042130-
/O.UPG.KMHX.GL.A.0001.160104T2300Z-160105T1800Z/
/O.NEW.KMHX.GL.W.0001.160104T2100Z-160105T2000Z/
PAMLICO SOUND-
225 AM EST MON JAN 4 2016

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 PM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-131-042130-
/O.UPG.KMHX.GL.A.0001.160105T0100Z-160105T1500Z/
/O.NEW.KMHX.GL.W.0001.160105T0000Z-160105T1700Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
225 AM EST MON JAN 4 2016

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
NOON EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-042130-
/O.EXT.KMHX.SC.Y.0001.160104T2200Z-160105T1700Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
225 AM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
NOON EST TUESDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
065 
WHUS72 KMHX 042041
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
341 PM EST MON JAN 4 2016

...GALE FORCE WIND GUSTS AND ELEVATED SEAS EXPECTED ACROSS THE
COASTAL WATERS AND SOUNDS...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP BETWEEN STRONG HIGH
PRESSURE ACROSS THE MIDWESTERN STATES AND DEVELOPING LOW PRESSURE
ACROSS THE NORTHWEST ATLANTIC OCEAN. NORTH WINDS WILL INCREASE TO
20 TO 30 KNOTS WITH FREQUENT GUSTS ABOVE GALE FORCE THROUGH
TUESDAY MORNING. WINDS WILL SLOWLY DIMINISH ON TUESDAY AS THE HIGH
PRESSURE AREA BUILDS IN AND GRADIENT RELAXES. SEAS WILL PEAK AT 9
TO 11 FEET LATE TONIGHT INTO TUESDAY MORNING... THEN LINGER ABOVE
6 FEET THROUGH WEDNESDAY.

AMZ135-050945-
/O.EXT.KMHX.GL.W.0001.160104T2100Z-160105T1700Z/
PAMLICO SOUND-
341 PM EST MON JAN 4 2016

...GALE WARNING NOW IN EFFECT UNTIL NOON EST TUESDAY...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-131-050945-
/O.EXT.KMHX.GL.W.0001.160104T2100Z-160105T1700Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
341 PM EST MON JAN 4 2016

...GALE WARNING NOW IN EFFECT UNTIL NOON EST TUESDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-152-154-156-158-050945-
/O.CON.KMHX.GL.W.0001.160104T2100Z-160105T2000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
341 PM EST MON JAN 4 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST TUESDAY...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-050945-
/O.EXT.KMHX.SC.Y.0001.160104T2100Z-160105T1700Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
341 PM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TUESDAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* WAVES...AROUND 1 FOOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
291 
WHUS72 KMHX 051012
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
512 AM EST TUE JAN 5 2016

...GALE FORCE WINDS AND ELEVATED SEAS EXPECTED ACROSS THE COASTAL
WATERS AND SOUNDS...

.THE TIGHT PRESSURE GRADIENT WILL CONTINUE EARLY THIS MORNING
BETWEEN STRONG HIGH PRESSURE ACROSS THE MIDWESTERN STATES AND
DEVELOPING LOW PRESSURE ACROSS THE NORTHWEST ATLANTIC OCEAN. NORTH
WINDS OF 20 TO 30 KNOTS WITH FREQUENT GUSTS ABOVE GALE FORCE WILL
CONTINUE THIS MORNING, THEN DIMINISH TO 15 TO 25 KNOTS BY THIS
AFTERNOON AS THE HIGH PRESSURE AREA BUILDS IN AND THE GRADIENT
RELAXES. SEAS HAVE PEAKED AT 9 TO 11 FEET EARLY THIS MORNING AND
WILL SLOWLY SUBSIDE TODAY, BUT LINGER ABOVE 6 FEET THROUGH
WEDNESDAY. 

AMZ150-152-154-156-158-052000-
/O.CON.KMHX.GL.W.0001.000000T0000Z-160105T2000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
512 AM EST TUE JAN 5 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-051700-
/O.CON.KMHX.GL.W.0001.000000T0000Z-160105T1700Z/
PAMLICO SOUND-
512 AM EST TUE JAN 5 2016

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-131-051700-
/O.CON.KMHX.GL.W.0001.000000T0000Z-160105T1700Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
512 AM EST TUE JAN 5 2016

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-051700-
/O.CON.KMHX.SC.Y.0001.000000T0000Z-160105T1700Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
512 AM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* WAVES...AROUND 1 FOOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
480 
WHUS72 KMHX 051406
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
906 AM EST TUE JAN 5 2016

...HIGH SEAS AND GUSTY WINDS CONTINUE...GALES HAVE DIMINISHED...

.LINGERING HIGH SEAS AND GUSTY NORTHEAST WINDS WILL CONTINUE. THE
WINDS WILL DIMINISH ACROSS THE SOUNDS EARLY THIS EVENING...THOUGH
GUSTY NORTHEAST WINDS AND HIGH SEAS WILL CONTINUE THROUGH MID TO
LATE WEEK ACROSS THE WATERS.

AMZ130-131-135-060000-
/O.CAN.KMHX.GL.W.0001.000000T0000Z-160105T1700Z/
/O.NEW.KMHX.SC.Y.0002.160105T1406Z-160106T0000Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND-
906 AM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-060215-
/O.CAN.KMHX.GL.W.0001.000000T0000Z-160105T2000Z/
/O.NEW.KMHX.SC.Y.0002.160105T1406Z-160106T1800Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
906 AM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST
WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-060215-
/O.CAN.KMHX.GL.W.0001.000000T0000Z-160105T2000Z/
/O.NEW.KMHX.SC.Y.0002.160105T1406Z-160109T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
906 AM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ136-137-051515-
/O.CAN.KMHX.SC.Y.0001.000000T0000Z-160105T1700Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
906 AM EST TUE JAN 5 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WINDS HAVE DIMINISHED BELOW 25 KNOTS.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Jan 3, 9:54 PM EST, 4 hours 31 minutes earlier.

Area forecast discussion, Jan 3, 9:54 PM EST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
954 PM EST SUN JAN 3 2016

.SYNOPSIS...
A DRY COLD FRONT WILL PUSH ACROSS THE AREA TONIGHT WITH ARCTIC
HIGH PRESSURE BUILDING IN FROM THE NORTHWEST THROUGH THE MIDDLE OF
NEXT WEEK. A TROUGH OF LOW PRESSURE WILL LINGER NEAR THE COAST FOR
THE LATTER HALF OF NEXT WEEK WITH AN AREA OF LOW PRESSURE MOVING
ACROSS LATE IN THE WEEK. ANOTHER AREA OF LOW PRESSURE WILL MOVE
ACROSS THE AREA LATE NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 10 PM SUNDAY...HIGH CLOUDS CONTINUE TO STREAM ACROSS THE
AREA RIDING ALONG THE SUBTROPICAL JET. THIS WILL SHIFT OFFSHORE
AS A DRY COLD FRONT, CURRENTLY LOCATED OVER THE MOUNTAINS OF NC
AND WILL MOVE THROUGH THE AREA OVERNIGHT. WINDS WILL BE WEST THIS
EVENING AND QUICKLY VEER TO THE NORTH BY EARLY MONDAY MORNING.
THIS WILL YIELD LOW TEMPS IN THE LOWER 30S INLAND TO LOW 40S ALONG
THE OBX.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
AS OF 3 PM SUNDAY...CLEAR/PARTLY CLOUDY SKIES AND COLD AIR
ADVECTION WILL TAKE HOLD OF EASTERN NC BY MONDAY MORNING. AS COLD
HIGH PRESSURE ANCHORED ACROSS THE GREAT LAKES SHIFTS EAST...COLD
AIR WILL FILTER INTO THE AREA MAKING FOR A TRICKY TEMP FORECAST.
HOWEVER...FEEL THE STRONGEST CAA WILL BE FELT NORTH OF THE PAMLICO
TOMORROW...MEANING HIGH TEMPS WILL TOP OUT AROUND THE MID/LATE
MORNING IN THIS AREA. MEANWHILE...TO THE SOUTH TEMPS WILL CLIMB
UNTIL ABOUT 18Z AND THEN START FALLING THROUGH THE AFTERNOON.
TEMPS WILL STRUGGLE TO GET MUCH HIGHER THAN THE LOW/MID 40S AREA
WIDE...MAYBE A FEW LOCATIONS REACHING THE HIGH 40S TOWARD THE
SOUTH. CLOUDS WILL START TO DEVELOP ALONG THE NORTHERN/CENTRAL OBX
UNDER THE STRONG NORTHERLY FLOW REGIME. CAN NOT RULE OUT SOME
SPRINKLES IN THIS REGION. GUSTY NORTH WINDS WILL DEVELOP AND
CONTINUE THROUGH THE DAY AS THE TIGHT PRESSURE GRADIENT STAYS
SITUATED ACROSS THE AREA.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 330 PM SUNDAY...SHARPLY COLDER CONDITIONS EARLY NEXT WEEK
AS ARCTIC HIGH PRESSURE BUILDS INTO THE REGION THEN A WARMING
TREND AND CHANCES FOR RAIN LATE IN THE WEEK.

MONDAY NIGHT INTO TUESDAY...03/12Z MODEL SUITE REMAINS IN GOOD
AGREEMENT WITH A STRONG NORTHERN STREAM SHORTWAVE DIVING SOUTH
FROM THE GREAT LAKES, ACROSS EASTERN NC, AND OFF THE EAST COAST
THROUGH MIDDAY TUESDAY. AT THE SURFACE, A STRONG PRESSURE
GRADIENT WILL DEVELOP LATE MONDAY AFTERNOON BETWEEN STRONG HIGH
PRESSURE OVER THE MIDWESTERN STATES AND DEVELOPING LOW PRESSURE
OVER THE NORTHWESTERN ATLANTIC OCEAN. THE SURFACE RIDGE WILL SHIFT
SOUTHEAST TOWARDS THE REGION MONDAY NIGHT INTO TUESDAY. MOISTURE
REMAINS LIMITED AND GENERALLY DRY CONDITIONS EXPECTED THROUGH
TUESDAY EXCEPT ACROSS THE COASTAL WATERS AND PERHAPS THE OBX.
NORTHWEST WINDS WILL INCREASE AS THE GRADIENT TIGHTENS, WITH
GUSTS TO 25 MPH ACROSS INLAND LOCATIONS AND NEAR 40 MPH FOR THE
OUTER BANKS. WIND ADVISORY CRITERIA MAY BE MET FOR COASTAL
COUNTIES (OBX AND DOWNEAST CARTERET).

THE POSSIBILITY OF A FEW SHOWERS EXIST MONDAY NIGHT ACROSS THE
OUTER BANKS...MAINLY FROM CAPE HATTERAS NORTHWARD AND ADJACENT
COASTAL WATERS...AS THE STRONG NEAR-NORTHERLY WINDS (340-350
DEGREES) ARE IN FAVORABLE ALIGNMENT TO PROVIDE FOR SUFFICIENT
FETCH TO PRODUCE A NARROW BAND OF CHESAPEAKE BAY/OCEAN ENHANCED
PRECIP. 850MB TEMPS AROUND -13C AND WATER TEMPS AT OR ABOVE 10C
WILL PROVIDE STRONG LOW LEVEL LAPSE RATES COMBINED WITH FORCING
FROM THE UPPER TROUGH TO TRIGGER THE SHOWERS. MODELS INDICATE A
PERIOD BETWEEN 00Z-06Z ON THE 5TH WHEN 850-7000MB RH INCREASES
ABOVE 70 PERCENT AND 12Z FORECAST SOUNDING ANALYSES FROM
NAM/GFS/GEM AT MQI DO INDICATE MOISTURE BRIEFLY INCREASING IN THE
SNOW GROWTH REGION AND THINK THIS TIME WILL BE THE BEST
OPPORTUNITY FOR PRECIP... THOUGH IT COULD LINGER INTO THE EARLY
MORNING HOURS TUESDAY. THE THERMAL PROFILE IN THE SOUNDINGS REMAIN
BELOW FREEZING EXCEPT THE VERY NEAR SURFACE AND MOS GUIDANCE HAS
TEMPS IN THE MID TO UPPER 30S ALONG THE OUTER BANKS MONDAY NIGHT
SO THERE WILL BE THE POSSIBILITY OF A BRIEF SNOW SHOWER OR A MIX
OF RAIN AND SNOW TO EXIST.

VERY COLD TEMPS MONDAY NIGHT WITH LOWS IN THE MID 20S INLAND TO
LOW/MID 30S ALONG THE OUTER BANKS. HIGH TEMPS TUESDAY ONLY IN THE
UPPER 30S INLAND AND NORTHERN COASTAL SECTIONS TO LOW 40S SOUTHERN
COASTAL SECTIONS  AS THE STRONG RIDGE BUILDS SOUTHEAST OVER
EASTERN NC. WIND CHILLS MONDAY NIGHT ONLY IN THE UPPER TEENS AND
STAYING IN THE 20S DURING THE DAY TUESDAY WITH THE CONTINUED GUSTY
NORTHERLY WINDS. COASTAL ISSUES MAY BE A THREAT MONDAY NIGHT
THROUGH TUESDAY (SEE COASTAL FLOOD SECTION BELOW). TUESDAY NIGHT
LOOKS TO BE THE COLDEST NIGHT OF THE SEASON AS THE ARCTIC HIGH
PRESSURE SHIFTS TO THE PIEDMONT OF NC/VA. TUESDAY NIGHT WILL SEE
LOWS IN THE MID 20S INLAND TO 30S ALONG THE OBX.

WEDNESDAY THROUGH THURSDAY...THE STRONG HIGH PRESSURE SHIFTS EAST
OFF THE MID-ATLANTIC COAST WHILE UPPER FLOW BECOMES SOUTHWESTERLY.
MULTI-MODEL SUITE CONTINUES TO SUGGEST A WEAK COASTAL TROUGH
DEVELOPING OFF THE COAST WEDNESDAY/WEDNESDAY NIGHT AND WILL
MAINTAIN SLIGHT CHANCE POPS FOR FAR EASTERN ZONES. LOW LEVEL
THICKNESSES MODERATE WEDNESDAY INTO THURSDAY. EXPECT HIGHS 45-50
INLAND AND UP TO 55 COASTAL SECTIONS WEDNESDAY, THEN UPPER 50S
INLAND TO 60S ALONG THE COAST THURSDAY.

THURSDAY NIGHT THROUGH SUNDAY...SIGNIFICANT MODEL DIFFERENCES
DEVELOP THIS PERIOD DUE TO TIMING/LOCATION AND DEVELOPMENT ISSUES
WITH COASTAL LOW(S) TO OUR SOUTH AND WEST. ONLY MINOR TWEAKS FOR
THE EXTENDED RANGE FORECAST TO MINIMIZE FLIP-FLOPPING BETWEEN
MODEL RUNS. IN GENERAL, EXPECT UNSETTLED WEATHER TO DEVELOP FRIDAY
INTO FRIDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES ACROSS THE AREA.
THERE MAY BE A BRIEF LULL IN THE PRECIP SATURDAY BUT MODELS ARE
RACING ANOTHER LOW PRES AREA ACROSS THE AREA ON SUNDAY. TEMPS ARE
PROGGED TO BE A SEVERAL DEGREES ABOVE NORMAL LATE IN THE
WEEK/NEXT WEEKEND.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH 18Z MONDAY/...
AS OF 7 PM SUNDAY...VFR CONDITIONS THROUGH THE TAF PERIOD WITH
HIGH PRESSURE ANCHORED INLAND. SOUTHERN STREAM IMPULSES WILL HELP
TO KEEP HIGH CLOUDS MOVING ACROSS THE AREA THROUGH LATE EVENING
BEFORE MOVING OFF THE COAST LATE. WEST WINDS WILL BECOME LIGHT
AND VARIABLE OVERNIGHT. A DRY COLD FRONT WILL CROSS THE AREA
TONIGHT VEERING THE WINDS TO THE NORTH BY MONDAY
MORNING...BECOMING GUSTY BY MID/LATE MORNING.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM SUNDAY...STRONG ARCTIC HIGH PRESSURE BUILDS INTO THE
REGION MONDAY NIGHT AND TUESDAY BRINGING NORTHERLY WIND GUSTS
AROUND 25 KT TO THE TERMINALS. OTHERWISE VFR CONDITIONS ARE
EXPECTED TO PREVAIL THROUGH MID WEEK. VFR CONDITIONS EXPECTED
THURSDAY THOUGH WILL SEE INCREASING CLOUDS FROM THE SOUTHWEST IN
ADVANCE OF AN APPROACHING LOW PRESSURE SYSTEM. SUB-VFR CONDITIONS
LIKELY THURSDAY NIGHT AND FRIDAY AS THE AFOREMENTIONED SYSTEM
MOVES ACROSS THE AREA.

&&

.MARINE...
SHORT TERM /THROUGH MONDAY/...
AS OF 10 PM SUNDAY...MARINE FORECAST IN GREAT SHAPE. NO UPDATE
NEEDED. THE LATEST BUOY OBSERVATIONS ARE INDICATING WEST WINDS 10
TO 17 KT WITH SEAS 2 TO 3 FT ACROSS THE COASTAL WATERS.

A COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT WITH STRONG
COLD AIR ADVECTION DEVELOPING. WEST WINDS 5-15 KTS THIS EVENING
WILL VEER QUICKLY BEHIND THE FRONT TO NORTHERLY...INCREASING
THROUGH MONDAY. NORTH WINDS MONDAY AROUND 15-20 KTS WITH HIGHER
GUSTS...AND BY THE AFTERNOON 20-30 KTS WITH HIGHER GUSTS. GIVEN
THIS...HAVE A GALE WATCH STARTING LATE AFTERNOON ACROSS ALL WATERS
AND THE PAMLICO SOUND. SEAS WILL BE 2 TO 3 FEET THROUGH THE
OVERNIGHT QUICKLY BUILDING MONDAY AFTERNOON TO 6 TO 9 FEET ACROSS
THE NORTHERN/CENTRAL WATERS...AND 5 TO 7 ACROSS THE SOUTHERN
WATERS.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM SUNDAY...STRONG NORTH-NORTHWESTERLY WINDS WILL BE
ONGOING MONDAY NIGHT AND TUESDAY AS GRADIENTS TIGHTEN BETWEEN
STRONG ARCTIC HIGH PRESSURE BUILDING IN FROM THE NORTH AND LOW
PRESSURE ACROSS THE NORTHWEST ATLANTIC OCEAN. NORTH WINDS ARE
EXPECTED TO PEAK AROUND 20-35 KT WITH HIGHER GUSTS MONDAY NIGHT
INTO TUESDAY MORNING AND WILL CONTINUE THE GALE WATCH...ADDING THE
ALLIGATOR RIVER TO THE GALE WATCH...MAINLY FOR GUSTS. WINDS WILL
VEER TO NORTH- NORTHEAST ON TUESDAY AND SUBSIDE TO SMALL CRAFT
ADVISORY LEVELS THROUGH TUESDAY AFTERNOON. SEAS WILL PEAK AT 9 TO
12 FEET LATE MONDAY NIGHT INTO TUESDAY MORNING, THEN LINGER ABOVE
6 FEET INTO WEDNESDAY. 00Z NWPS CONTINUES TO BE A FEW FEET HIGHER
THAN WAVEWATCH AND USED A BLEND FOR SEAS.

A COASTAL TROUGH MAY DEVELOP ACROSS THE OFFSHORE WATERS WEDNESDAY
AND MOVES INTO THE COASTAL WATERS WEDNESDAY NIGHT PROVIDING
SOMEWHAT OF A TIGHTER GRADIENT ALONG THE COAST. EAST-NORTHEAST
WINDS AROUND 10-20 KT AND AS STRONG AS 25 KT ACROSS THE
SOUTHERN/CENTRAL COASTAL WATERS TUESDAY NIGHT AND WEDNESDAY
GRADUALLY SUBSIDE TO 15 KT OR LESS WEDNESDAY NIGHT AND THURSDAY.
12Z RUNS OF THE WAVEWATCH AND NWPS MAINTAIN SEAS AROUND 3-6
FT...HIGHEST ACROSS THE OUTER WATERS. A LOW PRES SYSTEM IS PROGGED
TO MOVE ACROSS THE WATERS FRIDAY BUT THERE IS CONSIDERABLE
UNCERTAINTY WITH THE DETAIL OF THIS SYSTEM BUT SCA CONDITIONS WILL
BE POSSIBLE.

&&

.HYDROLOGY...
AS OF 10 PM SUNDAY...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR
CONTENTNEA CREEK AT HOOKERTON, THE NEUSE RIVER AT KINSTON AND THE
TAR RIVER AT GREENVILLE. RIVER LEVELS ARE EXPECTED TO REMAIN IN
THE MINOR FLOOD CATEGORY THROUGH AT LEAST EARLY NEXT WEEK.

RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE NORTHEAST CAPE FEAR
RIVER AT CHINQUAPIN. THE RIVER LEVEL IS EXPECTED TO FALL BELOW
MINOR FLOOD CATEGORY OVERNIGHT.

&&

.TIDES/COASTAL FLOODING...
AS OF 4 PM SUNDAY...STRONG NORTHERLY GALES WILL DEVELOP MONDAY
NIGHT AND LAST INTO THE FIRST HALF OF TUESDAY. THIS WILL BRING THE
THREAT FOR MINOR COASTAL FLOODING...BEACH EROSION...AND HIGH SURF
FOR THE NORTHERN OUTER BANKS...AND COASTAL FLOODING FOR SOUTHERN
PORTIONS OF THE PAMLICO SOUND.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM MONDAY TO 10 AM EST TUESDAY FOR
     AMZ136-137.
     GALE WATCH FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON FOR
     AMZ135-150-152-154-156-158.
     GALE WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
     AMZ130-131.

&&

SYNOPSIS...SK/LEP
NEAR TERM...BM/LEP
SHORT TERM...LEP
LONG TERM...SK
AVIATION...SK/HSA/LEP
MARINE...SK/BM/LEP
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Jan 3, 11:17 PM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1117 PM EST SUN JAN 3 2016

NCZ029-044>047-079>081-090>094-098-050430-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
1117 PM EST SUN JAN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-050430-
OUTER BANKS DARE-
1117 PM EST SUN JAN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF AN ARCTIC COLD
FRONT THAT PASSES THROUGH THE REGION MONDAY. WINDS WILL PEAK
MONDAY NIGHT INTO THE FIRST HALF OF TUESDAY IN THE 30 TO 40 MPH
RANGE WITH HIGHER GUSTS. THE STRONG WINDS WILL PRODUCE THE THREAT
FOR MINOR COASTAL FLOODING...BEACH EROSION...AND HIGH SURF...
PARTICULARLY NORTH OF OREGON INLET. MINOR SOUNDSIDE FLOODING WILL
ALSO BE POSSIBLE ON HATTERAS ISLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-104-050430-
CARTERET-OUTER BANKS HYDE-
1117 PM EST SUN JAN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF AN ARCTIC COLD
FRONT THAT PASSES THROUGH THE REGION MONDAY. WINDS WILL PEAK
MONDAY NIGHT INTO THE FIRST HALF OF TUESDAY IN THE 30 TO 40 MPH
RANGE WITH HIGHER GUSTS. THE STRONG NORTH WINDS WILL PRODUCE THE
THREAT FOR MINOR COASTAL FLOODING FOR SOUNDSIDE AREAS ADJACENT TO
SOUTHERN PAMLICO SOUND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 3:16 AM ESTWind AdvisoryMHXDare, Tyrrell25 hr

Nearby

Gale Warnings in North Carolina, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.